MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the reported lot number was confirmed from the packaging label during visual inspection, the proximal contact was seen to be kinked/bent at the junction and detached during analysis.The coil delivery wire was seen to be kinked/bent and the main coil was seen to be stretched.The coil delivery wire was seen to be broken/fractured approximately 11.5cm from the proximal end of the wire.During the functional inspection, a demo sl-10 catheter used for the functional test.The device was flushed and the coil advanced through the catheter without difficulty.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was prepared as per the directions for use and continuous flush was set up and maintained throughout the procedure.The device was used in conjunction with an excelsior sl-10 microcatheter and the patients anatomy was described as 'moderately tortuous'.Resistance was noted when the coil was inside the microcatheter.The delivery wire proximal contact was kinked and the delivery wire itself was kinked in one location and broken in a second location.The main coil was stretched at the coil / delivery wire junction.This complaint appears to be associated with a product that met stryker design and manufacturing specifications but performance was limited due to procedural factors and/or anatomical factors during use.Therefore, an assignable cause of not confirmed will be assigned to the reported event of main coil kinked/bent and an assignable cause of procedural factors will be assigned to both the reported and analyzed code of main coil friction and to the analyzed event of main coil stretched.An assignable cause of handling damage will be assigned to the analyzed event of coil delivery wire broken/fractured during use, coil delivery wire kinked/bent, and coil proximal contact kinked/bent' as it is most likely that this damage occurred due to handling of the device during use.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) delivery wire was broken during use in the patient.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET 360 ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12528495
Report Number3008881809-2021-00393
Device Sequence Number4460191
Product Code HCG
UDI-Device Identifier04546540675903
UDI-Public04546540675903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberM0035423100
Device Catalogue NumberM0035423100
Device Lot Number22585545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR